MAUDE Adverse Event Report: NIHON KOHDEN CORPORATION GZ-120PA; TRANSMITTER

NIHON KOHDEN CORPORATION GZ-120PA; TRANSMITTER
Model Number GZ-120PA
Medical Device Problem Codes Power Problem (3010); Intermittent Loss of Power (4016)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/24/2021
Type of Reportable Event Malfunction
Event or Problem Description
The biomedical engineer reported that the gz telemeter's battery contact was broken, causing the telemeter to lose power intermittently.
 
Additional Manufacturer Narrative
The biomedical engineer reported that the gz telemeter's battery contact was broken, causing the telemeter to lose power intermittently.Nihon kohden continues to investigate the reported event.Nihon kohden will submit a supplemental report in accordance with 21 cfr section 803.56 when additional information becomes available.
 
Event or Problem Description
The biomedical engineer (bme) reported that the gz telemeter's battery contact was broken, causing it to intermittently lose power.
 
Additional Manufacturer Narrative
Details of complaint: the biomedical engineer (bme) reported that the gz telemeter's battery contact was broken, causing it to intermittently lose power.No patient harm or injury was reported.Investigation summary: the device was also missing the battery cover.Damaged battery contacts are the result of forcibly inserting batteries as stated in the hazard document (b)(4).The actions taken in designs are: device is equipped with a torsion spring to minimize terminal damage / deformation, device is equipped with over current protection in case battery is inserted incorrectly, design of the battery compartment in which the battery cannot be inserted in the opposite polarity, attached a sign that indicates the direction of batteries.The actions taken in labelling include: shows a figure of how to insert the batteries.The battery cover is securely attached to the gz transmitter via a flexible strap.The cause of the damage could not be determined.Given the damage reported on the battery contacts, it is presumed that the device was handled roughly.The service history for this gz device shows this is an isolated incident with no recurrence history for this device.

Brand Name
GZ-120PA
Common Device Name
TRANSMITTER
Manufacturer (Section D)
NIHON KOHDEN CORPORATION
attn: shama mooman
1-31-4 nishiochia
shinjuku-ku, tokyo 116-8 560
JA  116-8560
Manufacturer (Section G)
NIHON KOHDEN TOMIOKA CORPORATION
attn: shama mooman
1-1 tajino
tomioka city, gunma 370-2 314
JA   370-2314
Manufacturer Contact
shama mooman
seibu bldg 2, 4th floor 1-11-2
seibu bldg 2, 4th floor 1-11-2
kusunokidai tokorozawa, saitama 359-8-580
JA   359-8580
MDR Report Key11516404
Report Number8030229-2021-00157
Device Sequence Number14310393
Product Code DRT
UDI-Device Identifier04931921117392
UDI-Public04931921117392
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K153707
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 05/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGZ-120PA
Device Catalogue NumberGZ-120PA
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/24/2021
Supplement Date Received by Manufacturer05/17/2023
Initial Report FDA Received Date03/18/2021
Supplement Report FDA Received Date05/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/15/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CENTRAL NURSING STATION (CNS); CENTRAL NURSING STATION (CNS)
Patient SexUnknown